Texas, 2009

Tornado and Hail in Texas, June 5, 2009

June 5, 2009 · NWS AMA · 30 events in 8 counties and zones

central and southern Texas Panhandle during the late afternoon and evening hours. Large hail and damaging winds along with an isolated tornado accompanied these severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms moved across much of the northwestern...central and southern Texas Panhandle during the late afternoon and evening hours. Large hail and damaging winds along with an isolated tornado accompanied these severe thunderstorms. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 3:43 PM CST, 56 minutes earlier.

Area forecast discussion, Jun 5, 3:43 PM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT FRI JUN 5 2009

.UPDATE...
SEVERE THUNDERSTORM WATCH WAS JUST ISSUED FOR THE ENTIRE PANHANDLES
SO UPDATED PACKAGE TO REFLECT THAT. THINKING THE SLIGHTLY DRIER AIR
MAY SUPPORT A GREATER WIND THREAT FOR THE WEST...WITH THE INCREASED
MOISTURE IN THE EAST LEADING TO A GREATER HAIL THREAT. ALTHOUGH THIS
CERTAINLY DOES NOT RULE OUT HAIL FOR THE WEST...OR WINDS IN THE EAST
FOR THAT MATTER.

JJB

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT FRI JUN 5 2009/

DISCUSSION...
UPPER RIDGE CONTINUES TO PUSH EAST ALLOWING A MAINLY WEST FLOW ALOFT.
PLENTY OF ENERGY IN PLACE WITH A DRYLINE POSITIONED IN EASTERN NEW
MEXICO. SHORT WAVE ENERGY TRACKING THOUGH THE RIDGE WILL SET THE
STAGE FOR ADDITIONAL ROUND OF CONVECTION THIS AFTERNOON AND EVENING.
RADAR IS ALREADY SHOWING STORMS IN THE NORTHEAST PANHANDLES...WITH
GENERALLY CLEAR SKIES AND PLENTY OF INSOLATION ACROSS THE EAST.
MORNING SOUNDING AT KAMA SHOWED SOME SHEAR...AND THE FORECAST
SOUNDINGS ALSO INDICATED MARGINAL SHEAR WHICH COULD SUPPORT HIGH
BASED SUPERCELLS...WITH THE HAIL AND HIGH WINDS BEING THE PRIMARY
THREATS. THE DRYLINE SHOULD BEGIN RACING EAST ON SATURDAY...ALTHOUGH
LATEST MODEL RUNS ARE NOT AS PROGRESSIVE WITH THE DRYLINE. THE
SURFACE TROUGH APPEARS TO SET UP ACROSS THE CENTRAL ZONES AND THE SW
FLOW ALOFT BEGINS. SO THINKING HIGHER DEW POINTS ALONG WITH UNSTABLE
AIR WILL LINGER ACROSS THE FAR EASTERN PANHANDLES WHICH WARRANT
SLIGHT CHANCE POPS. BUT WARM AND DRY AIR WILL FILTER INTO THE WEST
AND CENTRAL ZONES BRINGING THE POTENTIAL FOR TRIPLE DIGIT TEMPS.

THE SOUTHWEST FLOW ALOFT CONTINUES AS THE SURFACE TROUGH DEEPENS AND
SHIFTS EAST ON SUNDAY. THIS SHOULD ALLOW THE DRYLINE TO PUSH BACK
INTO THE EASTERN PANHANDLES. POPS REMAIN ACROSS THE EAST ON SUNDAY
DUE TO THE POTENTIAL FOR DRYLINE INITIATED STORMS. COLD FRONT STILL
ON TRACK FOR MONDAY...BUT MODELS STILL NOT SHOWING A PARTICULARLY
COLD AIRMASS. SO THINKING HIGHS IN THE 80S ON BOTH MONDAY AND TUESDAY
IN THE POST FRONTAL AIRMASS. ALSO SOME POTENTIAL FOR STORMS TO
DEVELOP ALONG THE FRONT...BUT THINKING THERE WILL BE A LULL IN PRECIP
ACTIVITY ON TUESDAY.

UPPER RIDGE THEN BUILDS OVER NORTHERN MEXICO AND SOUTH TEXAS WITH
THE POTENTIAL FOR A 590 HIGH IN PLACE BY TUESDAY. CONCERNED THAT THE
HIGH WILL BE TOO FAR SOUTH TO KEEP PRECIP AT BAY...BUT NOT CONFIDENT
YET WHEN THE BEST SHOT AT STORMS WOULD BE IN THE EXTENDED. SO
CURRENTLY LEFT TUESDAY AND WEDNESDAY DRY. GFS HINTS AT A SHORT WAVE
PUSHING OVER THE RIDGE INTO THE PANHANDLES ON THURSDAY AFTERNOON...SO
LEFT THE SLIGHT CHANCE POPS IN PLACE FOR NOW.

JJB

FIRE WEATHER...
MAIN CONCERN REVOLVES AROUND SATURDAY AND SUNDAY WHEN A DRYLINE WILL
PUSH THROUGH THE AREA AND PROVIDE WARM...DRY...AND WINDY CONDITIONS
FOR THE CENTRAL TO WESTERN PANHANDLES. A FIRE WEATHER WATCH IS IN
EFFECT FOR BOTH SATURDAY AND SUNDAY. HOWEVER...RECENT PRECIPITATION
MAY PREVENT THE FIRE DANGER RATING FROM REACHING RED FLAG LEVELS. A
COLD FRONT ON MONDAY WILL LIMIT ANY FIRE WEATHER CONCERNS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

14/14
Hazardous weather outlook, Jun 5, 12:00 PM CST, 4 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 5 2009

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY
BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

IN ADDITION...BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT. THEREFORE...BOATERS ARE URGED
TO EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

FOR SATURDAY...DRY...WARM AND WINDY WEATHER COULD RESULT IN CRITICAL
FIRE CONDITIONS ACROSS MUCH OF THE PANHANDLES. THEREFORE...A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN AND CENTRAL PORTIONS OF
THE TEXAS AND OKLAHOMA PANHANDLES.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE CENTRAL AND EASTERN
PANHANDLES SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE REGION SHOULD
MONITOR THE LATEST FORECASTS FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EVENING.

NUNEZ

In the hours before

Local storm report, Jun 5, 2:38 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT FRI JUN 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             8 SE ROMERO             35.65N 102.83W
06/04/2009  E0.75 INCH       HARTLEY            TX   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH SOME PENNIES

0520 PM     HAIL             2 NW DUMAS              35.88N 101.99W
06/04/2009  E1.00 INCH       MOORE              TX   PUBLIC

0524 PM     HAIL             1 NE DUMAS              35.87N 101.95W
06/04/2009  E1.00 INCH       MOORE              TX   EMERGENCY MNGR

0540 PM     HAIL             5 E DUMAS               35.86N 101.88W
06/04/2009  E0.75 INCH       MOORE              TX   PUBLIC

0602 PM     TSTM WND GST     VEGA                    35.25N 102.43W
06/04/2009  M63 MPH          OLDHAM             TX   BROADCAST MEDIA

            SCHOOLNET OBSERVATION

0603 PM     HAIL             2 NW WILDORADO          35.24N 102.27W
06/04/2009  E0.75 INCH       OLDHAM             TX   PUBLIC

0608 PM     HAIL             WILDORADO               35.22N 102.24W
06/04/2009  M0.75 INCH       OLDHAM             TX   AMATEUR RADIO

0608 PM     TORNADO          1 N VEGA                35.26N 102.43W
06/04/2009                   OLDHAM             TX   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED A LANDSPOUT TORNADO 1 MILE
            NORTH OF VEGA. RATED EF-0 WITH A WIDTH OF 100 YARDS AND
            A PATHLENGTH OF 1 MILE. TORNADO WAS ON THE GROUND FOR 3
            MINUTES.

0609 PM     HAIL             2 NE WILDORADO          35.24N 102.22W
06/04/2009  E0.88 INCH       OLDHAM             TX   PUBLIC

0610 PM     HAIL             2 E ADRIAN              35.28N 102.63W
06/04/2009  E0.75 INCH       OLDHAM             TX   TRAINED SPOTTER

0612 PM     HAIL             11 N GRUVER             36.42N 101.41W
06/04/2009  E0.75 INCH       HANSFORD           TX   PUBLIC

0633 PM     TORNADO          14 SW AMARILLO          35.06N 101.99W
06/04/2009                   RANDALL            TX   AMATEUR RADIO

            AMMENDED REPORT. BRIEF TOUCHDOWN AT FM 2219 AND CITY
            LAKE ROAD. TORNADO WAS RATED EF-0 WITH A WIDTH OF 100
            YARDS AND A PATHLENGTH OF 200 YARDS. TORNADO WAS ON THE
            GROUND FOR LESS THAN 1 MINUTE.

0640 PM     HAIL             12 S ADRIAN             35.10N 102.66W
06/04/2009  E0.75 INCH       DEAF SMITH         TX   PUBLIC

0640 PM     TORNADO          7 W CANYON              34.98N 102.05W
06/04/2009                   RANDALL            TX   FIRE DEPT/RESCUE

            WEST OF ARNOT RD AND NORTH OF FM 1062. RATED EF-0 WITH
            A WIDTH OF 100 YARDS AND AND A PATHLENGTH OF THREE
            QUARTERS OF A MILE. TORNADO WAS ON THE GROUND FOR 2
            MINUTES.

0644 PM     TSTM WND GST     5 W CANYON              34.98N 102.01W
06/04/2009  E75 MPH          RANDALL            TX   AMATEUR RADIO

            HIGH WIND REPORTED ALONG HIGHWAY 60 ABOUT 5 MILES WEST
            OF CANYON

0645 PM     TSTM WND DMG     7 W CANYON              34.98N 102.05W
06/04/2009                   RANDALL            TX   PUBLIC

            BARN DESTROYED AT FM 1062 AND BLESSEN RD. ONE ANIMAL
            WAS INJURED.

0645 PM     TSTM WND DMG     8 W CANYON              34.98N 102.06W
06/04/2009                   RANDALL            TX   NWS STORM SURVEY

            ROOF PEELED OFF A BARN AT FM 1062 AND BUSHLAND RD

0647 PM     TSTM WND DMG     3 ENE UMBARGER          34.97N 102.06W
06/04/2009                   RANDALL            TX   NWS STORM SURVEY

            NUMEROUS SHEETS OF TIN WERE REMOVED FROM SMALL
            STRUCTURES ALONG HIGHWAY 60. SOME DOWNED TREE BRANCHES
            WERE ALSO OBSERVED.

0648 PM     TSTM WND GST     7 W CANYON              34.98N 102.05W
06/04/2009  E65 MPH          RANDALL            TX   EMERGENCY MNGR

0652 PM     HAIL             7 N HEREFORD            34.92N 102.40W
06/04/2009  E0.75 INCH       DEAF SMITH         TX   AMATEUR RADIO

0659 PM     TSTM WND DMG     DAWN                    34.91N 102.20W
06/04/2009                   DEAF SMITH         TX   AMATEUR RADIO

            6 INCH LIMBS DOWN ALONG HIGHWAY 60 AT FM 809

0700 PM     TSTM WND DMG     HEREFORD                34.82N 102.40W
06/04/2009                   DEAF SMITH         TX   FIRE DEPT/RESCUE

            ROOF BLOWN OFF AT LUMBER YARD AND SMALL TREE LIMBS
            DOWN.

&&

EVENT NUMBER AMA01422 AMA01423 AMA01424 AMA01425 AMA01437 AMA01426
AMA01429 AMA01439 AMA01427 AMA01430 AMA01428 AMA01431 AMA01432
AMA01440 AMA01433 AMA01441 AMA01442 AMA01443 AMA01434 AMA01435
AMA01436 AMA01438

SMB/SD
Special weather statement, Jun 5, 3:10 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT FRI JUN 5 2009

TXZ011-052145-
OLDHAM TX-
410 PM CDT FRI JUN 5 2009

...STRONG THUNDERSTORM ACROSS OLDHAM COUNTY...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN OLDHAM COUNTY...OR ABOUT 16 MILES
SOUTHEAST OF NARA VISA...MOVING EAST AT 25 MPH. THIS STORM WILL
TRACK ACROSS NORTHERN OLDHAM COUNTY ALONG AND NORTH OF THE CANADIAN
RIVER.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KIMBLE
Local storm report, Jun 5, 3:24 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
424 PM CDT FRI JUN 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             12 N GUYMON             36.86N 101.48W
06/05/2009  M0.88 INCH       TEXAS              OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA01444

SMB
Special weather statement, Jun 5, 3:31 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT FRI JUN 5 2009

TXZ001-052200-
DALLAM TX-
431 PM CDT FRI JUN 5 2009

...STRONG THUNDERSTORM ACROSS DALLAM COUNTY...

AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES WEST OF WARE...OR ABOUT 17
MILES NORTHWEST OF DALHART...MOVING EAST AT 20 MPH. THIS STORM WILL
IMPACT HIGHWAY 87 INCLUDING THE TOWN OF WARE.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KIMBLE
Special weather statement, Jun 5, 3:47 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT FRI JUN 5 2009

TXZ011-052215-
OLDHAM TX-
447 PM CDT FRI JUN 5 2009

...STRONG THUNDERSTORM ACROSS OLDHAM COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTH CENTRAL OLDHAM COUNTY...OR ABOUT 21
MILES NORTHWEST OF VEGA...MOVING EAST AT 15 MPH. THESE STORMS WILL
TRACK ACROSS NORTHERN OLDHAM COUNTY ALONG AND NORTH OF THE CANADIAN
RIVER.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KIMBLE
Local storm report, Jun 5, 4:39 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT FRI JUN 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             BOYS RANCH              35.51N 102.25W
06/05/2009  E0.88 INCH       OLDHAM             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA01445

SMB

The radar

The Amarillo radar (KAMA), 58 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

20 hail, 9 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Oldham

When
June 5, 4:39 PM CST to 4:40 PM CST
Where
Oldham County, 1.38 mi S of Boys Ranch
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.510, -102.250

Hail, Potter

When
June 5, 5:17 PM CST to 5:18 PM CST
Where
Potter County, 2.07 mi S of Valle de Oro
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.420, -102.110

Hail, Potter

When
June 5, 5:33 PM CST to 5:34 PM CST
Where
Potter County, Valle de Oro
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.450, -102.110

Hail, Potter

When
June 5, 5:39 PM CST to 5:40 PM CST
Where
Potter County, 4.3 mi NNW of Valle de Oro
Measured
0.75 in hail
Reported by
Public
Coordinates
35.510, -102.130

Hail, Potter

When
June 5, 5:43 PM CST to 5:44 PM CST
Where
Potter County, Valle de Oro
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.450, -102.110

Hail, Moore

When
June 5, 6:28 PM CST to 6:29 PM CST
Where
Moore County, 3.63 mi SSW of Dumas Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.800, -102.040

Hail, Hartley

When
June 5, 6:45 PM CST to 6:46 PM CST
Where
Hartley County, 3.93 mi SE of Hartley
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
35.840, -102.350

Hail, Carson

When
June 5, 7:15 PM CST to 7:16 PM CST
Where
Carson County, 1.38 mi N of Mc Bride
Measured
0.75 in hail
Reported by
Public
Coordinates
35.540, -101.470

Hail, Carson

When
June 5, 7:19 PM CST to 7:20 PM CST
Where
Carson County, 5.64 mi NNE of Masterson
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.500, -101.600

Hail, Carson

When
June 5, 7:20 PM CST to 7:21 PM CST
Where
Carson County, 1.38 mi N of Mc Bride
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.540, -101.470

Thunderstorm Wind, Moore

When
June 5, 7:20 PM CST to 7:22 PM CST
Where
Moore County, 2.76 mi N of Four Way
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.720, -101.970

A trained spotter located about ten miles south of Dumas estimated thunderstorm wind gusts of fifty-two knots.

Thunderstorm Wind, Moore

When
June 5, 7:27 PM CST to 7:28 PM CST
Where
Moore County, 3 mi W of Dumas
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
35.850, -102.024

Hail, Carson

When
June 5, 7:33 PM CST to 7:38 PM CST
Where
Carson County, 1.38 mi N of Mc Bride
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.540, -101.470

Hail, Hutchinson

When
June 5, 7:39 PM CST to 7:40 PM CST
Where
Hutchinson County, 0.69 mi N of Fritch
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.640, -101.600

Hail, Hutchinson

When
June 5, 7:39 PM CST to 7:40 PM CST
Where
Hutchinson County, 1.32 mi WSW of Borger
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.660, -101.400

Hail, Moore

When
June 5, 7:39 PM CST
Where
Moore County, 6.82 mi NNE of Dumas
Measured
0.75 in hail
Reported by
Public
Coordinates
35.940, -101.920

Thunderstorm Wind, Hansford

When
June 5, 7:55 PM CST to 7:56 PM CST
Where
Hansford County, Morse
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.070, -101.480

A law enforcement official estimated thunderstorm wind gusts of fifty-two knots in Morse.

Thunderstorm Wind, Carson

When
June 5, 8:14 PM CST to 8:15 PM CST
Where
Carson County, 5.63 mi W of White Deer
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.430, -101.280

A trained spotter located six miles west of White Deer estimated thunderstorm wind gusts of fifty-two knots.

Hail, Carson

When
June 5, 8:18 PM CST
Where
Carson County, 0.56 mi E of White Deer
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.430, -101.170

Hail, Carson

When
June 5, 8:20 PM CST to 8:21 PM CST
Where
Carson County, 0.56 mi E of White Deer
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.430, -101.170

Hail, Carson

When
June 5, 8:22 PM CST to 8:23 PM CST
Where
Carson County, 0.89 mi SE of White Deer
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.420, -101.170

Hail, Carson

When
June 5, 8:25 PM CST
Where
Carson County, 2.25 mi E of White Deer
Measured
1 in hail
Reported by
Public
Coordinates
35.430, -101.140

Thunderstorm Wind, Carson

When
June 5, 8:25 PM CST to 8:27 PM CST
Where
Carson County, 2.25 mi E of White Deer
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.430, -101.140

The general public located two miles east of White Deer estimated thunderstorm wind gusts of fifty-six knots.

Hail, Carson

When
June 5, 8:32 PM CST to 8:33 PM CST
Where
Carson County, 4.18 mi ENE of White Deer
Measured
1.75 in hail
Reported by
Public
Coordinates
35.450, -101.110

Tornado, Carson

When
June 5, 8:39 PM CST to 8:48 PM CST
Where
Carson County, 6.2 mi SSE of White Deer to 6.95 mi SE of White Deer
Rating
EF0
Path length
1.29 mi
Path width
25 yd
Reported by
Amateur Radio
Coordinates
35.350, -101.130

The tornado touched down at approximately 2039 CST six miles south southeast of White Deer and moved east southeast to around seven miles southeast of White Deer when it lifted around 2048 CST. The tornado remained over open country and the path length and path width were estimated. No damage or injuries were reported.

Thunderstorm Wind, Carson

When
June 5, 9:19 PM CST to 9:20 PM CST
Where
Carson County, 0.56 mi W of Groom
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
35.200, -101.110

A city official estimated thunderstorm wind gusts of fifty-two knots in Groom.

Hail, Carson

When
June 5, 9:23 PM CST to 9:24 PM CST
Where
Carson County, 0.56 mi W of Groom
Measured
1.75 in hail
Reported by
Public
Coordinates
35.200, -101.110

Thunderstorm Wind, Gray

When
June 5, 9:30 PM CST to 9:31 PM CST
Where
Gray County, 8.15 mi WSW of Lefors
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.400, -100.960

The general public estimated thunderstorm wind gusts to be around fifty-six knots ten miles south of Pampa which had broken off small tree limbs.

Thunderstorm Wind, Gray

When
June 5, 10:00 PM CST to 10:02 PM CST
Where
Gray County, 8.29 mi N of Mc Lean
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.350, -100.600

The general public located about eight miles north of McLean estimated thunderstorm wind gusts of fifty-six knots which knocked down a few tree limbs.

Thunderstorm Wind, Hartley

When
June 5, 10:30 PM CST to 10:31 PM CST
Where
Hartley County, 7.88 mi NE of Channing
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.760, -102.230

The general public located eight miles northeast of Channing estimated thunderstorm wind gusts of fifty-two knots.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyThe tornado archive for Texas, 2009Warnings in Texas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176723, 176724, 176725, 176728, 176729, 176730, 176731, 176732, 176733, 176734, 176756, 176755, 176736, 176738, 176740, 176742, 176758, 176757, 176744, 176746, 176747, 176749, 176759, 176750, 176754, 176761, 176751, 176763, 176765, 176766.